Alert archive / Colorado / High Wind Watches in 2018
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Mar 4, 2018, 5:22 AM MST for 9 counties in Colorado. It took effect at Mar 5, 2018, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2018, 5:22 AM MST (12:22 UTC)
- In effect from
- Mar 5, 2018, 8:00 AM MST
- Expired
- Mar 4, 2018, 2:25 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 1 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4203 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS75 KBOU 041222 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 522 AM MST Sun Mar 4 2018 ...Strong winds on Monday... .Strong winds will develop across the northeast plains on Monday following the passage of a storm system. The wind will be strongest near along and north of the Interstate 76 Corridor, and east of Fort Morgan. In addition strong winds may also develop along the I-25 urban corridor from Denver north to the Wyoming border and along I-70 from east of Denver to Limon. Lightweight and high profile vehicles will be especially susceptible to strong and sudden crosswinds, and drivers of such vehicles should consider avoiding travel across northeast Colorado on Monday. COZ042-044-048>051-042030- /O.UPG.KBOU.HW.A.0002.180305T1500Z-180306T0000Z/ /O.NEW.KBOU.HW.W.0003.180305T1500Z-180306T0000Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 522 AM MST Sun Mar 4 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect from 8 AM to 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...Strong winds will develop Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 45 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ038-040-043-045>047-042030- /O.NEW.KBOU.HW.A.0003.180305T1500Z-180306T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Eaton, Fort Lupton, Greeley, Roggen, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, and Punkin Center 522 AM MST Sun Mar 4 2018 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Denver has issued a High Wind Watch, which is in effect from Monday morning through Monday afternoon. * TIMING...Strong winds will be possible by Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 40 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will be possible for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. Continue to monitor the latest forecasts. && $$
1 follow-up statement
587 WWUS75 KBOU 042125 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 225 PM MST Sun Mar 4 2018 ...STRONG WINDS ACROSS THE NORTHEAST PLAINS... .Strong winds will first develop along the Wyoming border and down toward the Fort Collins area by early evening behind a cold front. The gusty winds will also spread across the plains this evening, but the strongest winds there will occur on Monday. Lightweight and high profile vehicles will be especially susceptible to strong and sudden crosswinds, and drivers of such vehicles should consider avoiding travel across northeast Colorado through Monday. This includes I-25 from Fort Collins to the Wyoming border, as well as I-76 east of Keenesburg. Areas of blowing dust may significantly reduce visibilities near open fields, so persons that do travel should be prepared for sudden reductions in visibility and slowed or stopped traffic. COZ040-043-045>047-042230- /O.CAN.KBOU.HW.A.0003.180305T1500Z-180306T0000Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Eaton, Fort Lupton, Greeley, Roggen, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, and Punkin Center 225 PM MST Sun Mar 4 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Denver has cancelled the High Wind Watch. It will still be windy on Monday with speeds of 25 to 40 mph with gusts of 50-55 mph. However, gusts reaching high wind criteria of 60 mph or greater should be confined to the Wyoming border area and northeastern plains of Colorado. $$ COZ038-050530- /O.UPG.KBOU.HW.A.0003.180305T1500Z-180306T0000Z/ /O.EXB.KBOU.HW.W.0003.180305T0000Z-180306T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Including the cities of Fort Collins, Hereford, Loveland, and Nunn 225 PM MST Sun Mar 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... The National Weather Service in Denver has issued a High Wind Warning, which is in effect until 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...One blast of high winds is expected to develop by early evening. While winds may abate somewhat later tonight, another round of strong gusty winds can be expected for most of Monday. * WINDS...Northwest winds 30 to 40 mph with gusts to around 60 mph will be possible. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blowovers of these types of vehicles. This includes I-25 from Fort Collins to the Wyoming border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$ COZ042-044-048>051-050530- /O.CON.KBOU.HW.W.0003.180305T1500Z-180306T0000Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Brush, Fort Morgan, Goodrich, Wiggins, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 225 PM MST Sun Mar 4 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST MONDAY... * TIMING...Strong winds will develop Monday morning and continue through the afternoon. * WINDS...Northwest winds 30 to 45 mph with gusts to around 65 mph can be expected. * IMPACTS...Dangerous travel for lightweight and high profile vehicles, including semi trailers and camping trailers. Strong crosswinds will result in an elevated risk for blow overs of these types of vehicles. Visibilities will also be reduced due to blowing dust near open fields, so persons that do travel should be alert for sudden restrictions to visibility and slowed or stopped traffic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 4, 4:53 AM MST, 29 minutes earlier.
Area forecast discussion, Mar 4, 4:53 AM MST, 29 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 453 AM MST Sun Mar 4 2018 .SHORT TERM...(Today and tonight) Issued at 450 AM MST Sun Mar 4 2018 Satellite pictures are showing some upper level cloudiness over the forecast area right now. Models have 55 to 70 knot southwesterly winds aloft over the forecast area today into early this evening. An upper trough axis moves across the CWA from 03Z to 12Z tonight. By 12Z Monday morning there is 70 to 100 knot westerly flow aloft. The QG Omega fields show a significant couplet to move over Colorado today and tonight. There is decent upward motion all day today into about mid evening. There is strong subsidence in place by 12Z Monday for all the CWA. For the most part, there will be fairly decent low level southwesterly winds across the forecast today. By late afternoon west- northwesterly winds will blow over all areas at fairly strong speeds. This is progged to continue all night. For moisture, the models are still a bit fast with it and the upper trough according to current satellite pictures. Will adjust accordingly. Moisture is pretty deep, saturated up to about 450-500 MB, in the mountains after 21Z this afternoon and continuing all night. There is just some middle and upper level moisture for the plains today and tonight. For pops, will keep the 60-100%s in for the high mountains this afternoon through tonight. Will leave the advisory for snow going there as well; with just a timing adjustment this afternoon. Total accumulations will not be significant, but at least we will get some needed snow/moisture up there. For the plains, will leave the minor pops going over the far northeast corner only for this evening. For temperatures the bora type cold front doesn't really get into the CWA until this evening. Today's highs should be 2-5 C cooler than yesterday's highs. .LONG TERM...(Monday through Saturday) Issued at 315 AM MST Sun Mar 4 2018 A stg storm system will intensify over the cntrl and nrn Plains on Mon with a stg sfc gradient across nern CO. Cross-sections show moisture lingering in the mtns thru the day so will keep in a good chc of snow especially across the nrn mtns. Winds will be gusty as well so expect areas of blowing snow over the higher passes. At lower elevations it will be dry and very windy. With stg downward forcing in place across the area, along a decent sfc gradient expect stronger winds aloft will mix down to the sfc across the plains. 700 mb winds are fcst to be around 50 kts so expect gusts up to to 60 mph at times in some areas. Have basically expanded high wind watch across much of nern CO and upgraded to warnings along the WY-NE border. Also considering how dry it has been over portions of the plains there certainly could be some blowing dust. As far as temps, readings will be much cooler as readings stay mostly in the 40s across nern CO. For Mon night into Tue brisk Nwly flow aloft will be over the area. Cross-sections still show some shallow moisture in the nrn mtns so will keep in a a chc of light snow Mon night otherwise it will be dry. Winds will continue gusty as well, however, the threat of high winds will should decrease Mon night into Tue over the plains. Highs on Tue will remain in the 40s across nern CO. On Wed dry Nwly flow aloft will be over nrn CO with gusty winds over the higher terrain but lighter winds across the plains. Temperatures will warm back to seasonal normals. By Thu the flow aloft will become more Westerly as a sfc lee trough develops over nern CO. This will allow for downslope warming to occur as readings warm into the lower to mid 60s over nern CO. Cross-sections show very limited moisture so will not mention any pcpn. For Fri Westerly flow aloft will remain over the area as moisture increases in the mtns. Thus will mention a chc of snow in the mtns. Over nern CO it will remain dry with another day of abv normal temps. On Sat there is little agreement between the ECMWF and GFS. The ECMWF has an upper level trough moving across the area along with a cold front which would bring a good chc of snow to the mtns with a chc of pcpn at lower elevations. Meanwhile the GFS has a much weaker system and far less moisture so there would be lower pcpn chances across the area. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 450 AM MST Sun Mar 4 2018 South-southwesterly winds are expected at DIA much of the day. Speeds will be 15 to 35 knots. There will be wind shift to west- northwesterly winds around 00Z later this afternoon/early evening and speeds will be 20-40 knots. There will be no ceiling issues today. && .FIRE WEATHER... Issued at 450 AM MST Sun Mar 4 2018 Temperatures will be cooler today, but still above seasonal normals. Dewpoint readings will be quite low. There will certainly be enough wind and low enough relative humidities to warrant Red Flag Warning conditions for all the plains, the Palmer Ridge and southern foothills. Fuels are dry. The wind shift after the upper trough moves across late this afternoon, early evening could be quite problematic to any fires that may be burning late this afternoon and early evening. Have decided to expand the Fire Weather watch across all of nern CO on Monday despite much cooler temperatures. Sustained winds will be in the 25 to 35 mph range with gusts from 45 to 60 mph across the plains during the day as humidity levels drop down to 10% to 15% by aftn. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 8 AM to 5 PM MST Monday for COZ042-044- 048>051. Fire Weather Watch from Monday morning through Monday afternoon for COZ238>251. Winter Weather Advisory from 3 PM this afternoon to 11 AM MST Monday for COZ031-033-034. Red Flag Warning from 11 AM this morning to 7 PM MST this evening for COZ216-238>249. High Wind Watch from Monday morning through Monday afternoon for COZ038-040-043-045>047. && SHORT TERM...RJK LONG TERM...RPK AVIATION...RJK FIRE WEATHER...RJK/RPK
Hazardous weather outlook, Mar 4, 5:22 AM MST, 0 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 522 AM MST Sun Mar 4 2018 COZ030>051-051230- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 522 AM MST Sun Mar 4 2018 ...Critical Fire Danger across northeast Colorado Today and Monday... ...High Wind Warning on Monday for northeast Weld, Morgan, Logan, Washington, Phillips and Sedgwick counties... ...High Wind Watch on Monday for the rest of northeast Colorado including the I-25 Urban Corridor from Denver north to the Wyoming Border... ...Winter Weather Advisory for the central and northern Mountains this afternoon through Monday morning... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected later this morning into this evening for all the plains of northeast Colorado as well as the Palmer Ridge and foothills south of I-70. Winds will be gusting as high as 45 mph from the south-southwest by mid morning continuing through the afternoon with relative humidities getting down below 15% during the afternoon. By late afternoon, early evening a wind shift to a west-northwesterly direction is expected. In the mountains, light to moderate snow will begin late this morning and continue through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible again on Monday across all of northeast Colorado. Although it will be much cooler on Monday, strong winds combined with low humidity will occur across the plains. Sustained winds of 25 to 40 mph with gusts from 50 to 60 mph will occur across northeast Colorado. Areas of light Snow will continue in the mountains through Monday night with areas of blowing snow. Dry weather is expected for the plains Tuesday through Friday. In the mountains, there will be a slight chance of snow on Tuesday then through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 5:22 AM MST | High Wind Warning | BOU | Adams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more | 36 hr |
| Mar 4, 9:49 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 32 hr |
Nearby
High Wind Watches in Colorado, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.